Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
antney210

Help is my Derm retarded? Please any advice please

Recommended Posts

So i just finished a 5 month log of minocycline 200 mg a day for the first 3 months and 100 mg a day for the last 2 months... I used Azelex acid and Benzaclyn for a short period... I'm totally clear now and just had an appointment today...

I have about 4 redmarks some boxscars and a couple pitted scars..

I'm a male italian olive skin

I use aveeno spf 15 moisturizer everyday..

Last time I had a visit I said " can you prescribe me retin-A for the redmarks he said " they will just make them redder and i have a hyperpigmentation red mark, and i said what is this hyperpigmentation he said no i think you analyze too much"

I saw him today and he stopped the minocycline and said after a while it stops working and you get ammune to it... Ya i know duh.. anyway he said if you get a flair up just call i will fill your prescription.. then he stopped benzaclyn and was going to stop azelex and i said... it works very well and has kept me moisturized and clear so he kept that on the regime for the mornings.. then he said i want to put you on a retonoid for the night to stimulate collagen and help with redmarks scars...rolleyes.gif .. i'm thinking are you retarded.. i mentioned that last time... I'm nervous about coming off the mino and asked him will I get an initial break out from the retin-a he said "no i dont like to tell people that" what?? are you dumb hahaha.... whatever so I need some advice here..

he said use my moisturizer at night BEFORE the retin-a and use a pee sized amount of the retin-a and the azelex in the morning.. heres the best part

he said when you come back in 3 months I might put you on doxacylcine because i like to mix up antibiotics.....huh.png

Please someone give me advice should I just call and say i want more minocycline and i had a flair up which i didnt and im clear so i can get the prescription filled???

Should I use the retin-a at night for the scars and use azelex in morning???

eusa_pray.gif please someone give me advice..

Share this post


Link to post
Share on other sites

advice: follow the instructions of your dermatologist. If you are not satisfied with your derm, seek out a new one.

You're questioning whether your derm is providing you sound advice, yet you are willing to accept the suggestions of random people on the internet? That doesn't make sense to me.

Share this post


Link to post
Share on other sites

huh.png

If you read my post I am questioning him contradicting himself.. and not making any sense... I have one derm in my area and the closest was is too far to travel.. I'm willing to accept advice on what is a solution considering the fact he does not seem very knoweldgeable, I'm trying to get advice if other people feel the same way.

Share this post


Link to post
Share on other sites

i've gone to 3 different dermatologists in the past. and it seemed like each one of them wanted to constantly take me off one pill and put me on another. i feel like i wasted time and lots of money on products that didn't work. i'm never going to a dermatologist again. i'm trying to figure out how to solve the problem on my own. as for the AHA, they do tend to cause an initial breakout in some people. if you have any clogged pores, it will bring them to the surface. i tested a little AHA on some active pimples and it turned them into bigger ones. i would use it as a spot treatment for hyperpigmentation, but wouldn't slather it all over your face unless you're sure you have no clogged pores. if you like the prescriptions you're taking now, i would try to go to another dermatologist to stay on them. even if it's too far a drive. if the medication is worth it to you, stay on it.

Share this post


Link to post
Share on other sites

Well that's the thing im completely clear and don't want to break out but would like to help the appearence of my scars.. is it worth the risk to help build collagen is azelex in the morning and retin-a at night ok???

Share this post


Link to post
Share on other sites
Guest Timehealsall

dermatologists from my experience are just as clueless as we are.

Share this post


Link to post
Share on other sites

I think what the derm is saying is okay. I suspect your skin might have changed since your last visit and that's why he's recommending the Retin-A this time around. I have also read other people applying moisturizer on first prior to the Retin-A in order to not make it quite so drying, however, neither of my kids has been told to apply it this way. Both my kids have been directed to apply their Retin-A at night before bed without anything else and they use another topical in the morning. I would be careful though because my kids I'm sure would break out with using a moisturizer. Use a moisturizer that you know you won't break out with.

I think the Retin-A is a pretty good topical and has worked really well over time to subdue acne and help with texture even though it has the potential to uncover additional scarring under the skin that you didn't know you had, but over time it should help with those scars also if you continue to use the Retin-A over a long duration.

It's too bad that the derm hadn't given you the Retin-A while you were on the antibiotic, but like I said it may be due to skin changes that have occurred since the last visit. The minocycline can only be used for two years because it can cause permanent side effects using it longer than that. Personally, I would go ahead and try the way the derm has told you to use the topicals and call him if you do break out....you might not, especially since you've just been on an antibiotic.

Share this post


Link to post
Share on other sites

Thank you so much for your help hellohello..

Is azelex acid ok to use with the retin-a?? he said to use it in the morning... i know that helps fade marks and PIH but will the retin-a and the azelex speed up the process.. i dont want to overdue it here,

Share this post


Link to post
Share on other sites

I don't know anything about Azelex...never heard of it until now. In the archives it looks like people have used Azelex in the morning and Retin-A at night and I doubt the derm would be prescribing it to you if there was a problem. That's probably why he's having you use the Retin-A with a moisturizer so as not to overdue it with the two medications in terms of dryness and irritation.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×